The Distribution of Rational Numbers on Cantor’s Middle Thirds Set - Archive ouverte HAL Access content directly
Journal Articles Uniform Distribution Theory Year : 2020

The Distribution of Rational Numbers on Cantor’s Middle Thirds Set

(1) , , ,
1
Noam Solomon
  • Function : Author
Tara Trauthwein
  • Function : Author
Barak Weiss
  • Function : Author

Abstract

Abstract We give a heuristic argument predicting that the number N ∗ ( T ) of rationals p/q on Cantor’s middle thirds set C such that gcd( p, q )=1 and q ≤ T , has asymptotic growth O ( T d + ε ), for d = dim C . Our heuristic is related to similar heuristics and conjectures proposed by Fishman and Simmons. We also describe extensive numerical computations supporting this heuristic. Our heuristic predicts a similar asymptotic if C is replaced with any similar fractal with a description in terms of missing digits in a base expansion. Interest in the growth of N ∗ ( T )is motivated by a problem of Mahler on intrinsic Diophantine approximation on C .

Dates and versions

hal-03417923 , version 1 (05-11-2021)

Identifiers

Cite

Alexander D. Rahm, Noam Solomon, Tara Trauthwein, Barak Weiss. The Distribution of Rational Numbers on Cantor’s Middle Thirds Set. Uniform Distribution Theory, 2020, 15 (2), pp.73-92. ⟨10.2478/udt-2020-0011⟩. ⟨hal-03417923⟩

Collections

INSMI UPF 35430
11 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More